Probable cutaneous adverse drug reaction to piroxicam in a cat

Amanda J. Young, Sheila M. Torres, Sandra N. Koch

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Case summary A 9-year-old male neutered Devon Rex cat presented with bilaterally symmetrical ulcerative lesions with mucopurulent exudate that developed rapidly. The lesions were apparent on the axillae, ventral abdomen and inguinal areas. The cat was systemically well. Piroxicam was being administered for palliative treatment of a previously diagnosed salivary adenocarcinoma. Histopathology revealed severe extensive epidermal ulceration with focal dyskeratotic keratinocytes in the stratum granulosum without lymphocyte satellitosis. Resolution of skin lesions was observed after discontinuing piroxicam. Similar lesions developed after previous piroxicam administration, further suggesting a possible adverse reaction to this drug. In addition, the Naranjo score indicated that piroxicam was a probable cause for the ulcerative skin lesions. Relevance and novel information This is the first report of piroxicam, a non-steroidal anti-inflammatory drug, as a probable cause of ulcerative skin lesions in a cat.

Original languageEnglish (US)
JournalJournal of Feline Medicine and Surgery Open Reports
Volume4
Issue number2
DOIs
StatePublished - Jul 1 2018

Bibliographical note

Publisher Copyright:
© The Author(s) 2018.

Keywords

  • Drug reaction
  • cutaneous
  • non-steroidal anti-inflammatory drugs
  • piroxicam
  • ski

Fingerprint

Dive into the research topics of 'Probable cutaneous adverse drug reaction to piroxicam in a cat'. Together they form a unique fingerprint.

Cite this